Hypertension
avatar
An_248527 posted:
A recent discussion with my doctor said I should go to the er because my bp was 203/139. I have tried lisonapri and my bp dropped to ~60/40 and I could not breathe and my feet swelled up beyond pproportions! The cough was uncontrollable. What to do?---I am unemployed without health insurance, and I try raising my legs, stress relief techniques, etc. Am I in danger? This has gone on for about 8 mounths.
Reply
 
avatar
billh99 responded:
I am not a medical professional and non normally responds in this forum.

But my understanding is that blood pressure that high is an hypertensive urgency and lead lead to an hypertensive crisis that can lead to strokes, eye damage, kidney damage, and others.

http://www.webmd.com/hypertension-high-blood-pressure/guide/hypertensive-crisis

http://www.heart.org/HEARTORG/Conditions/HighBloodPressure/AboutHighBloodPressure/Hypertensive-Crisis_UCM_301782_Article.jsp

Lisinopril is an ACEinhibitor and apparently you had an allergic reaction to it. That is an uncommon, but known side effect of that class of med. Many people who have a problem with the ACEi can tolerate a similar ABR class of med.

In addition there are several other classes of BP meds.

However, those are for more common essential hypertension. As high as yours is it might be caused by other things such as adrenal gland problems or blocked kidney artery.

While there are a number of lifestyle changes that can help lower BP, I am afraid of suggesting then, other and minimizing salt intake, until you get the BP down.

In your area there should be some low cost/free clinic that you can go to.